Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 8, 2008, 1:44 AM CDT for 4 counties in Iowa. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 8, 2008, 2:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Cherokee County, IA, Ida County, IA, Plymouth County, IA, Woodbury County, IA
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:45 AM CDT | HAIL 0.88 | 11 Ene Salix, IA | IN CLIMBING HILL |
| Jun 8, 1:50 AM CDT | TSTM WND GST 90 | Anthon, IA | SEVERAL TREES UPROOTED AND POWER POLES LEANING OVER. |
| Jun 8, 1:50 AM CDT | HAIL 2.5 | Anthon, IA | |
| Jun 8, 2:00 AM CDT | HAIL 0.88 | 3 Sw Correctionville, IA | |
| Jun 8, 2:05 AM CDT | TSTM WND GST 65 | 3 S Correctionville, IA | POWER POLES LEANING AND LARGE TREE AND BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 080644 SVRFSD IAC035-093-149-193-080730- /O.NEW.KFSD.SV.W.0099.080608T0644Z-080608T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 144 AM CDT SUN JUN 8 2008 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEROKEE COUNTY IN NORTHWEST IOWA NORTHWESTERN IDA COUNTY IN NORTHWEST IOWA SOUTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA EASTERN WOODBURY COUNTY IN NORTHWEST IOWA * UNTIL 230 AM CDT * AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF MOVILLE...OR 20 MILES EAST OF SIOUX CITY...MOVING NORTHEAST AT 46 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGSLEY AROUND 150 AM CDT... PIERSON...CORRECTIONVILLE AROUND 155 AM CDT... CUSHING AROUND 200 AM CDT... WASHTA AROUND 205 AM CDT... QUIMBY AROUND 210 AM CDT... CHEROKEE AROUND 220 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4285 9545 4258 9541 4222 9603 4253 9618 TIME...MOT...LOC 0644Z 238DEG 40KT 4246 9598 $$ MJF
3 follow-up statements
000
WWUS53 KFSD 080702
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
202 AM CDT SUN JUN 8 2008
IAC149-080712-
/O.CAN.KFSD.SV.W.0099.000000T0000Z-080608T0730Z/
PLYMOUTH IA-
202 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLYMOUTH COUNTY
IS CANCELLED...
THE SEVERE PORTION OF THE STORM HAS MOVED AWAY FROM SOUTHEASTERN
PLYMOUTH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.
LAT...LON 4237 9584 4239 9584 4245 9587 4261 9586
4285 9545 4258 9541 4245 9564 4238 9578
4235 9582
TIME...MOT...LOC 0702Z 238DEG 40KT 4252 9574
$$
IAC035-093-193-080730-
/O.CON.KFSD.SV.W.0099.000000T0000Z-080608T0730Z/
CHEROKEE IA-WOODBURY IA-IDA IA-
202 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHWESTERN IDA...NORTHEASTERN WOODBURY AND SOUTHERN CHEROKEE
COUNTIES...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORRECTIONVILLE...OR 19 MILES NORTHWEST OF IDA GROVE...
MOVING NORTHEAST AT 46 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
QUIMBY AROUND 215 AM CDT...
AURELIA...CHEROKEE AROUND 225 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.
LAT...LON 4237 9584 4239 9584 4245 9587 4261 9586
4285 9545 4258 9541 4245 9564 4238 9578
4235 9582
TIME...MOT...LOC 0702Z 238DEG 40KT 4252 9574
$$
MJF000
WWUS53 KFSD 080717
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
216 AM CDT SUN JUN 8 2008
IAC035-093-193-080730-
/O.CON.KFSD.SV.W.0099.000000T0000Z-080608T0730Z/
CHEROKEE IA-WOODBURY IA-IDA IA-
216 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHWESTERN IDA...NORTHEASTERN WOODBURY AND SOUTHERN CHEROKEE
COUNTIES...
AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF QUIMBY...OR 16 MILES
NORTH OF IDA GROVE...MOVING NORTHEAST AT 46 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AURELIA...CHEROKEE AROUND 225 AM CDT...
AT 200 AM...NICKEL SIZED HAIL WAS REPORTED BY A TRAINED SPOTTER 3
1/2 MILES SOUTHWEST OF CORRECTIONVILLE.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.
LAT...LON 4264 9579 4285 9545 4258 9541 4241 9571
4242 9572
TIME...MOT...LOC 0716Z 238DEG 40KT 4258 9553
$$
MJF000
WWUS53 KFSD 080726
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 AM CDT SUN JUN 8 2008
IAC035-093-193-080736-
/O.EXP.KFSD.SV.W.0099.000000T0000Z-080608T0730Z/
CHEROKEE IA-WOODBURY IA-IDA IA-
226 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IDA...
NORTHEASTERN WOODBURY AND SOUTHERN CHEROKEE COUNTIES WILL EXPIRE AT
230 AM CDT...
THE STORM IS NO LONGER SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.
LAT...LON 4264 9579 4285 9545 4258 9541 4241 9571
4242 9572
TIME...MOT...LOC 0726Z 238DEG 40KT 4263 9540
$$
MJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:45 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 7, 8:45 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 845 PM CDT SAT JUN 7 2008 .DISCUSSION... FIRST LINE OF STORMS DEVELOP MAINLY JUST SE OF THE CWA. ELEVATED CONCECTION BEGINNING TO DVELOP N OF THAT AREA ACRS FAR SRN CWA ATTM. THIS LINES UP WELL WITH BOTH RUC AND NAM. THIS WUD KEEP BULK OF TRW ACTIVITY SE OF A LINE FOM YKN-KJQ TONIGHT WITH MORE WIDSPREAD AREA FM SUX-SPW LATER TONIGHT. HAVE TRIMMED BACK POPS ALONG AND N OF I90 AND KEPT HIGHEST POPS OVR NW IA. HAVE TRIMMED BACK FFA TO FAR SERN CWA WHERE PRECIP SHUD HAVE A BETTER COVERAGE. SVR WX THREAT WUD BE LIMITED TO HAIL AND EVEN THAT IS QUESTIONABLE WITH SUCH WARM AIR ALOFT ACRS THE SE. ERLY THIS EVE ONLY HEAVY RAINS OCCURRED IN THE STORMS ACRS THE FAR SE AND NO REPORTS OF HAIL. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. HOWEVER...SCT MID LVL TSRA DEVELOPING ARND KSUX WL THREATEN PERIODS OF MVFR CIGS AND IFR TO MVFR VSBYS THRU 10Z. && .PREV DISCUSSION... FOR TONIGHT...THE MAIN CONCERN IS CONVECTION CHANCE AND FLOODING CONCERNS. SCT TSRA HAS DEVELOPED AHEAD OF THE FRONTAL BOUNDARY IN NW IA. HOWEVER...PER OAX SOUNDING...THIS CONVECTION IS CURRENTLY STRUGGLING AS IT IS REMOVED FROM THE FRONT AND IS ATTEMPTING TO BREAK A FAIRLY STRONG CAP AND THEREFORE IS SUSCEPTIBLE TO BEING SHEARED APART BY A 70 KT 500 MB JET. HOWEVER...EXPECT AS THE AFTERNOON CONTINUES...THESE STORMS WILL STRENGTHEN AS CAP WEAKENS AND PRODUCE SOME SEVERE WEATHER EAST OF A SPIRIT LAKE TO TEQUEMAH NEBRASKA LINE. BECAUSE OF THE STRONG SHEAR...A FEW SHOULD ORGANIZE INTO SUPERCELLS WITH THE PRIMARY THREAT BEING LARGE HAIL...TO GOLF BALL SIZE...AND WINDS OVER 65 MPH. BECAUSE OF THE PRESENCE OF THE BOUNDARY CANNOT COMPLETELY RULE OUT A TORNADO BUT WITH SW FLOW...THE LOW LEVEL SHEAR IS LIMITED WITH BULK SHEAR AT 0 TO 1 KM AROUND 11 KTS. THE MAIN AREA OF CONVECTION WILL DEVELOP TOWARD SUNSET IN NRN NEBRASKA AND SPREAD TO THE NORTH AND EAST. AT THIS TIME...EXPECT THAT THE HEAVIEST RAIN AND CONCENTRATION TO BE ALONG THE 850 MB BOUNDARY WHICH WILL EXTEND FROM SOUTH OF YKN TO AROUND SPIRIT LAKE. WITH STRONG DYNAMIC SUPPORT AND ELEVATED INSTABILITY...EXPECT THAT A LARGE MCS WILL FORM AND MOVE ACROSS MOST OF NW IA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIDESPREAD 1 TO 1.5 INCHES OF RAIN WITH LOCAL AMOUNTS EXCEEDING 2 INCHES. FARTHER NORTH...EXPECT CONVECTION TO BE MORE ISOLATED BUT THERE SHOULD BE A BROAD STRATIFORM AREA OF RAIN THAT MOVES ACROSS MUCH OF SE SD AND INTO SW MN. RAINFALL AMOUNT SHOULD GENERALLY BE LESS THAN AN INCH...ALTHOUGH...AGAIN...LOCAL AMOUNT OVER AN INCH AREA POSSIBLE...ESPECIALLY SOUTH OF I90. THERE STILL REMAINS SOME UNCERTAINTY ON THE EXACT LOCATION OF THE MCS OVERNIGHT. BECAUSE OF THIS AND THE FACT THAT SO MANY AREAS ARE SATURATED...WILL CONTINUE THE FLASH FLOOD WATCH IS. FUTURE SHIFTS MAY BE ABLE TO ADJUST THE WATCH ONCE CONVECTION DEVELOPS LATER THIS EVENING. A FEW OF THESE STORMS COULD ALSO BE INITIALLY SEVERE TONIGHT...MAINLY OVER NW IA...WITH UP TO QUARTER SIZE HAIL POSSIBLE. HOWEVER...AS THE CONVECTION BECOMES MORE WIDESPREAD...THE SEVERE THREAT SHOULD LESSEN. WITH THE RAIN AND CLOUDS...LOWS OVERNIGHT WILL BE IN THE 50S AND 60S. BACKWARD PROPAGATING CORFIDI VECTORS ARE EXTREMELY STRONG OVERNIGHT AND HAVE THEREFORE KEPT POPS IN THE LIKELY RANGE ACROSS EASTERN CWA SUNDAY MORNING. EXPECT LOW CLOUDS TO BE FAIRLY STUBBORN TOMORROW WITH WEAK FLOW IN THE LOW LEVELS. CLOUDS AND WEAK WINDS WILL LIMIT MIXING. 925 HPA TEMPS ARE RELATIVELY COOL IN THE LOWER TEENS AND THEREFORE HAVE FORECAST HIGHS IN THE LOW TO MID 70S IN MOST LOCATIONS. UPPER LEVEL LOW OVER SOUTHERN CANADA BECOMES BETTER ORGANIZED ON SUNDAY NIGHT INTO MONDAY AND ROTATES DOWN INTO THE NORTHERN DAKOTAS. COLD CORE INSTABILITY NOT ALL THAT GREAT IN NORTHERN CWA...AND HAVE KEPT FORECAST DRY DURING THE DAYTIME HOURS ON MONDAY. STRONG WARM AIR ADVECTION DEVELOPS MONDAY NIGHT AS WARM FRONT LIFTS NORTH ASSOCIATED WITH AN AREA OF LOW PRESSURE DEVELOPING ON THE LEEWARD SIDE OF THE ROCKIES. WARM FRONT IS EXPECTED TO BE ACROSS NORTHERN PORTION OF CWA ON TUESDAY AS SHORTWAVE MOVES ACROSS NORTHERN HALF OF SOUTH DAKOTA IN ZONAL FLOW. HAVE CONFINED CHANCES OF POPS TO AREAS NORTH OF I-90. IN TERMS OF TEMPERATURES...EXPECT TEMPERATURES TO RETURN TO NEAR NORMAL LEVELS AS 850 MB TEMPS WARM INTO THE MID AND UPPER TEENS. MOISTURE SHOULD REALLY INCREASE THROUGHOUT THE DAY ON TUESDAY INTO WEDNESDAY AS SOUTHERLY FLOW DEVELOPS AND STRONG LOW LEVEL JET DEVELOPS TUESDAY NIGHT. UPPER LEVEL LOW REMAINS POISED OFF TO THE WEST ACROSS THE NORTHERN ROCKIES...HOWEVER...THERE ARE SUBTLE SIGNS THAT THE SOUTHWEST FLOW ALOFT MAY CONTAIN A WAVE OR TWO THAT MAY INTERACT WITH THE 30-40 KNOT LOW LEVEL JET. HAVE THEREFORE CONTINUED MENTION OF POPS WITH THE FOCUS ACROSS THE WESTERN CWA. MUCH BETTER CHANCES FOR CONVECTION WEDNESDAY NIGHT INTO THURSDAY AS UPPER LEVEL LOW MOVES THROUGH THE NORTHERN PLAINS. MODELS HAVE BEEN TRENDING 6-12 HOURS SLOWER WITH THIS WAVE WITH THE LATEST MODEL RUNS. ZONAL FLOW SETS UP ACROSS THE THE NORTHERN US OVER THE WEEKEND WITH THE JET RETREATING TO THE NORTH NEAR THE US CANADIAN BORDER. WITH A SURFACE RIDGE BUILDING INTO THE CENTRAL PLAINS MAY SEE A BREAK FROM THE ACTIVE WEATHER AS OF LATE...HOWEVER CAN NOT RULE OUT A PRECIP CHANCE OR TWO WITH A MID LEVEL WAVE MOVING THROUGH. MODELS ARE HINTING AT A WEAK COLD FRONT MOVING THROUGH THE REGION ON SATURDAY...HOWEVER...LOW LEVEL MOISTURE LOOKS TO BE RELATIVELY LIMITED. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR IAZ020>022-031-032. MN...NONE. NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR NEZ013-014. SD...NONE.
Hazardous weather outlook, Jun 7, 2:35 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 235 PM CDT SAT JUN 07 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 235 PM CDT SAT JUN 07 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM THIS AFTERNOON...GENERALLY TO THE SOUTH AND EAST OF A LINE FROM ONAWA IOWA TO SPIRIT LAKE. A FEW OF THESE STORMS COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THERE COULD ALSO BE AN ISOLATED TORNADO. THESE STORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 7 PM. ANOTHER ROUND OF STORMS WILL MOVE INTO THE AREA AROUND MIDNIGHT. AN ISOLATED STORM MAY PRODUCE HAIL UP TO QUARTER SIZE AND WINDS UP TO 60 MPH SOUTH OF A LINE FROM SIOUX CITY TO STORM LAKE. FLOODING... MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX RIVERS THE NEXT FEW DAYS. ISOLATED HEAVY RAIN IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING SOUTH OF LINE FROM PONCA NEBRASKA TO SPIRIT LAKE IOWA. HOWEVER...MORE THUNDERSTORMS WILL MOVE INTO SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA AFTER SUNSET AND SPREAD INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA AROUND MIDNIGHT. HEAVY RAIN IS POSSIBLE WITH THESE STORMS...ESPECIALLY SOUTH OF A LINE FROM YANKTON TO SPIRIT LAKE...WHERE 1 TO 2 INCHES OF RAIN MAY FALL. THIS MAY PRODUCE FLASH FLOODING. FARTHER NORTH...FROM TYNDALL TO WINDOM...THE THREAT OF HEAVY RAIN IS LESS...BUT DUE TO SATURATED GROUND...EVEN RAINFALL OF UP TO ONE INCH COULD PRODUCE FLASH FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE FOR THE MIDDLE OF NEXT WEEK AS A STRONG AREA OF LOW PRESSURE PUSHES OUT OF THE ROCKIES AND MOVES ACROSS THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM IN PORTIONS OF NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 7, 8:36 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
836 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 10 SE IDA GROVE 42.22N 95.36W
06/07/2008 IDA IA PUBLIC
OTTER CREEK OUT OF ITS BANKS WELL INTO FIELDS.
&&
CHAPMANLocal storm report, Jun 7, 9:49 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 6 E ELK POINT 42.69N 96.57W
06/07/2008 E0.75 INCH PLYMOUTH IA PUBLIC
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:39 PM CDT | Flash Flood Warning | FSD | Ida | 2 hr |
| Jun 7, 9:25 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 35 min |
| Jun 7, 11:00 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 19 min |
| Jun 8, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 25 min |
| Jun 8, 10:26 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 11 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.